MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48950106
Health Effect - Clinical Code Injury (2348)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that a tritanium pl cage migrated post operatively.The patient underwent revision surgery and the cage was replaced.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records and complaint records were reviewed for lot # de6e, which confirmed no relevant manufacturing issues were identified as all units met stryker specifications and no similar complaints were identified.From the tritanium pl surgical technique: the tritanium pl cages are to be used with supplemental fixation that is intended for use in the lumbosacral spine.If pedicle screws were not inserted earlier in the procedure, insert pedicle screws at this point or other appropriate supplemental fixation.Compression of the pedicle screws or interspinous device may be used to create segmental lordosis of the segment fused.It was reported from the surgeon that "denaturing scoliosis and dish were present, so it took some strength to converge on the withdrawn cage (l3/4 left).There were no issues with instruments or implant.The issue was with the patient's anatomy.Lumbar right convex curve, with dish in l1/2/3 and l4/5.The doctor's opinion is the same.The difficulty of getting a grasp of how well the compression took place through images in es2 could also have been a factor in cage backout." based on the surgeon's comments, the most likely root cause was the patient's difficult anatomy leading to inadequate compression causing the cage to migrate.
 
Event or Problem Description

Brand Name
10MM X 6DEG X 9MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8961788
Report Number3004024955-2019-00036
Device Sequence Number14093889
Product Code MAX
UDI-Device Identifier07613327117417
UDI-Public07613327117417
Combination Product (Y/N)N
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Catalogue Number48950106
Device Lot NumberDE6E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;